MAUDE Adverse Event Report: ETHICON ENDO-SURGERY, LLC. POWERED 60 ECHELON +, 280MM SHAFT; STAPLE, IMPLANTABLE

ETHICON ENDO-SURGERY, LLC. POWERED 60 ECHELON +, 280MM SHAFT; STAPLE, IMPLANTABLE
Catalog Number PCEE60A
Medical Device Problem Codes Difficult to Open or Close (2921); No Apparent Adverse Event (3189); Activation Problem (4042)
Health Effect - Clinical Codes Unspecified Tissue Injury (4559); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/09/2026
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during an unknown procedure, it was observed that the stapler's jaw could not be opened after firing.They used manual override lever but jaws still did not open.Surgeon had to cut bowel on left and right of stapler to remove the stapler together with the bowel.There was no patient consequence nor surgical delay reported.No additional information provided.
 
Additional Manufacturer Narrative
(b)(4).Date sent: 1/22/2026 d4: batch #unk attempts are being made to obtain the following information.To date no response has been provided.If further details are received at a later date a supplemental medwatch will be sent: was the device locked on tissue with the jaws closed? if yes, how was the device removed? what troubleshooting steps were attempted to open the device (e.G.Squeezing the closing trigger while simultaneously depressing the anvil release button, knife reverse switch, manual override)? did the jaws eventually open? the photo upon which this medwatch is based has been received, however, the evaluation is not yet complete.Any further information derived from the evaluation will be submitted in a supplemental 3500a form.Attempts have been made to retrieve the device.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.A manufacturing record evaluation was performed for the finished #pcee60a, with lot/batch #a9eg80, and no non-conformances were identified.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Additional Manufacturer Narrative
(b)(4).Date sent: 2/2/2026.Additional information was requested, and the following was obtained: 1.Clarify if patient displayed any clinical signs and symptoms or conditions as a result of the medical device adverse event/incident.No.2.Details on patient follow-up including subsequent medical/surgical intervention procedures required after the stapler and bowel tissue removal and update patient outcome.Bowel was cut intraop to remove the stapler when it couldn¿t open.Surgeon rejoined bowel, completed the procedure and patient was discharged.
 
Additional Manufacturer Narrative
(b)(4).Date sent 2/10/2026.Additional information was requested, and the following was obtained: 1.Was the device locked on tissue with the jaws closed? if yes, how was the device removed? ans: yes.As mentioned in initial complaint ¿surgeon had to cut bowel on left and right of stapler to remove the stapler together with the bowel¿.2.What troubleshooting steps were attempted to open the device (e.G.Squeezing the closing trigger while simultaneously depressing the anvil release button, knife reverse switch, manual override)? ans: squeezing closing trigger with anvil release button.Knife reverse switch.Manual override.3.Did the jaws eventually open? ans: no.Photo analysis: this is an analysis of a photo submitted for evaluation.During the visual analysis, the following was observed: the photo shows a device closed over the tissue with a loaded blue cartridge.The override lever is in the raised position, and some surgical instruments are visible.Based on the photo the event described could not be confirmed.Hands on device analysis may provide the additional evidence necessary to confirm the root cause of the reported event.Because the instrument was not returned our evaluation is limited.As part of ethicon endo-surgery quality process, all devices are manufactured, inspected, and released to approved specifications.A manufacturing record evaluation was performed for the finished device lot number a9eg80, and no non-conformances were identified.
 
Additional Manufacturer Narrative
(b)(4).Date sent 2/20/2026.D4 batch #735c65.Corrected data d4: udi#.Investigation summary: the product was returned for evaluation.Visual inspection and functional testing were conducted on the returned device.Visual analysis of the returned sample determined that one pcee60a device was returned with no apparent damage and with no reload present.The manual override door was noted to be out of position; the override lever was up which denotes that the knife was manually returned to home position.It should be noted after the manual override system is used the instrument is disabled and cannot be used for any subsequent firings.The bailout system was reset and then, it was tested for functionality in the straight position with a test reload and achieved its complete firing sequence without any difficulties.The staple line and cut line were complete and the staples meet the staple release criteria.The event described could not be confirmed as the device performed without any difficulties noted.The device opened and closed without any difficulties noted.The manual override was totally functional.This report is not intended to deny that you experienced a problem with the device.There may have been other circumstances or issues that occurred during the use of the device that we were unable to duplicate during our laboratory analysis.As part of ethicon endo surgery¿s quality process, all devices are manufactured, inspected, and released to approved specifications.A manufacturing record evaluation was performed for the finished device batch number 735c65, and no non-conformances were identified.

Brand Name
POWERED 60 ECHELON +, 280MM SHAFT
Common Device Name
STAPLE, IMPLANTABLE
Manufacturer (Section D)
ETHICON ENDO-SURGERY, LLC.
475 calle c
guaynabo 00969
Manufacturer (Section G)
ETHICON ENDO-SURGERY, LLC.
475 calle c
guaynabo 00969
Manufacturer Contact
orla o'mahony
475 calle c
guaynabo 00969
3035526892
MDR Report Key24147072
Report Number3005075853-2026-00656
Device Sequence Number18391868
Product Code GDW
UDI-Device Identifier10705036015017
UDI-Public(01)10705036015017(17)261030(10)A9EG80(21)
Combination Product (Y/N)N
Initial Reporter CountrySN
PMA/510(K) Number
K110385
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 02/20/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberPCEE60A
Device Lot NumberA9EG80
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/09/2026
Supplement Date Received by Manufacturer01/28/2026
02/02/2026
02/13/2026
Initial Report FDA Received Date01/22/2026
Supplement Report FDA Received Date02/02/2026
02/10/2026
02/20/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/22/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown